MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS100L
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: estimated publication date used.The product is not available for evaluation; therefore testing on the actual device could not be performed.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.A review of the device labeling was completed.Stent obstruction is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.The ifu notes that the safety and effectiveness of the trabecular micro bypass stent has not been established for implantation of more than two (2) stents in one (1) eye, nor for implantation in patient with primary angle closure glaucoma.Mfr# reference: (b)(4).Please reference 2032546-2019-00102 for reported stent occlusions without intervention and unknown device identifiers.Please reference 2032546-2019-00103 for reported serious injury report.Please reference 2032546-2019-00110 for reported second stent occlusion case with known device identifiers.
 
Event or Problem Description
The following was reported through a review of an article titled "case series of combined istent implantation and phacoemulsification in eyes with primary angle closure disease: one-year outcomes".Following cataract plus trabecular micro bypass stent procedures, there were occlusion of stents with iris in ten (10 ) eyes, hyphema (7), iris atrophy (2), elevated iop (1), iridodialysis (1), corneal edema (1).The report indicates that all complications were managed conservatively without requiring a second surgery and there was no occurrence of sight-threatening complications.Reportedly, among the ten (10) eyes with reported stent occlusion, eight (8) eyes had a single stent implanted, and two (2) eyes had two (2) stents implanted.The report notes that the occlusion occurred in seven (7) eyes within the first 2 months after the surgery and glaucoma medications were subsequently required in three (3) of the ten (10) eyes.In addition, five (5) of the eight (8) eyes with a single stent in situ was fully occluded with iris and the remaining five (5) eyes presented with partially occluded stents.Through follow up device identifiers were provided for 2 of the reported stent occlusion events.This report references the first stent occlusion event.

Brand Name
ISTENT TRABECULAR MICRO-BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key8870403
Report Number2032546-2019-00109
Device Sequence Number16269117
Product Code OGO
UDI-Device Identifier00853704002012
UDI-Public0100853704002012
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model NumberGTS100L
Device Catalogue NumberGTS100L
Device Lot Number104645
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2019
Initial Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005